MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH ELECTRODE; ENDOSCOPE, AC-POWERED AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH ELECTRODE; ENDOSCOPE, AC-POWERED AND ACCESSORIES
Model Number A22251C
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A company representative, on behalf of the customer, reported to olympus that during a transurethral resection of the prostate, the monopolar rollerball of the hf-resection electrode broke off in patient.Despite multiple attempts to obtain additional information regarding the device and event, none was obtained.
 
Additional Manufacturer Narrative
D1, full name: hf-resection electrode, roller, 24-28 fr., 12° and 30°, sterile, single use, 12 pcs.This report was submitted by the importer under the importer's report number: 2429304-2023-00376 the investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely, that the reported event occurred, due to wear and tear.Additionally, the loop at the distal end of the electrode wears out, during use and may break, burn or melt.However, the subject device was not returned.And the root cause of the reported event could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
ELECTRODE
Common Device Name
ENDOSCOPE, AC-POWERED AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18247726
Report Number9610773-2023-03460
Device Sequence Number6600757
Product Code GCP
UDI-Device Identifier14042761036815
UDI-Public14042761036815
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22251C
Device Lot Number1000085722
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale